MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported visible smoke coming from the id-now instrument when the test base holder overheated and melted.There was no visible spark or fire.There was no patient involved.The customer confirmed there was no injury or harm associated with the smoke.
 
Additional Manufacturer Narrative
Additional information received: d9 - date returned to mfg, h4 investigation summary: upon receipt at abbott diagnostics scarborough, the instrument was evaluated.The rotor insulator was identified to have bubbles and cracks in the plastic, however the cause was linked to moisture present in the plastic resin during injection molding by the part supplier.There was no evidence of melting.The instrument was powered on and remained in an idle state for several minutes, but there was no smoke present.As a precaution, the instrument's safety would remove power to the heaters if temperatures rose above 100c; the device heaters were tested and recorded normal operating temperatures.The log files were reviewed there were no instances of overheating recorded.In conclusion, the customer¿s returned instrument was functioning properly when tested and there was no evidence of smoke.Abbott diagnostics scarborough and was unable to determine the exact root cause of the reported issue.H8.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 investigation conclusion code - d17 - supplier issue.Investigation summary: upon receipt at abbott diagnostics scarborough, the instrument was evaluated.The rotor insulator was identified to have bubbles and cracks in the plastic, however the cause was linked to moisture present in the plastic resin during injection molding by the part supplier.There was no evidence of melting.The instrument was powered on and remained in an idle state for several minutes, but there was no smoke present.As a precaution, the instrument's safety would remove power to the heaters if temperatures rose above 100c; the device heaters were tested and recorded normal operating temperatures.The log files were reviewed there were no instances of overheating recorded.In conclusion, the customer¿s returned instrument was functioning properly when tested and there was no evidence of smoke.Abbott diagnostics scarborough and was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16034732
Report Number1221359-2022-10384
Device Sequence Number17512167
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer05/10/2023
12/05/2025
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date06/02/2023
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown